MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/8; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/8; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 366997
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The instrument was returned without the guidewire used in the intervention.The hypotube is kinked at 10 locations.The distal shaft is severely kinked at three locations.A reference guidewire could be introduced from both sides without resistance until the severe kink in the middle was reached.The balloon has been inflated and was returned in a completely deflated state.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no manufacturing or material related root cause could be determined.
 
Event or Problem Description
A pantera leo coronary balloon catheter was selected for treatment.Difficulties were experienced in withdrawing the pantera leo over a guide wire.Both devices had to be removed together.Originally reported on mdr-1028232-2021-00879, under incorrect lot number.Closed that report as being opened in error.

Brand Name
PANTERA LEO 3.5/8
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11978100
Report Number1028232-2021-03280
Device Sequence Number11817009
Product Code LOX
UDI-Device Identifier07640130415553
UDI-Public07640130415553
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number366997
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10202210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Initial Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1